Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 29, 2021, 1:18 PM CDT for Oktibbeha County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 1:18 PM CDT (18:18 UTC)
- Expired
- Jun 29, 2021, 1:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 69 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WWUS84 KJAN 291818
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
118 PM CDT Tue Jun 29 2021
MSZ033-291845-
Oktibbeha MS-
118 PM CDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OKTIBBEHA COUNTY
UNTIL 145 PM CDT...
At 118 PM CDT, Meteorologists were tracking a strong thunderstorm
near Starkville, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Oktibbeha County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3342 8889 3356 8907 3357 8889 3356 8884
3347 8881
TIME...MOT...LOC 1818Z 154DEG 12KT 3349 8889
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:33 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 29, 12:33 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1233 PM CDT Tue Jun 29 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions will prevail at all TAF sites through the forecast period. The primary focus will be brief reductions in visibility and ceiling as several areas of showers and thunderstorms move south and east portions of the area. A band of storms pushing into the Pine Belt will result in TSRA at HBG/PIB over the next several hours. In addition, a cluster of showers moving into the Golden Triangle may result in SHRA at GTR. Elsewhere, VCTS cannot be ruled out at MEI later this afternoon. Otherwise, ceilings and visibility are forecast to remain VFR through the period. /TW/ && .DISCUSSION... A moist airmass and upper low will continue to keep a persistent forecast in place with another round of isolated to scattered diurnally driven showers and thunderstorms. A few strong wind gusts will be possible with any deeper cores, but organized severe weather is not expected. Afternoon high temperatures will be seasonable in the upper 80s to low 90s. The ongoing forecast remains on track and only minor changes were needed. /TW/ Prior discussion below: Today and tonight... We remain in a familiar weather pattern today as a mid level ridge extends from the northern Atlantic through the Mid South and Southern Plains. An easterly upper low continues to track along the Gulf Coast and is now centered over/near the FL Panhandle. A rather moist airmass remains in place over the Gulf and near the coast, while somewhat drier air exists farther inland closer to the upper ridge axis. This morning's rogue overnight showers were occurring across southeast AR, but once again today, most convection will be diurnally-driven. While isolated activity can't be ruled out anywhere in the area, the greatest coverage is expected to be farther south within the area of deeper moisture and east closer to the upper low. Most convection will taper off around sunset with the loss of daytime instability. /DL/ Wednesday through Monday... Subtropical ridging remains in place through midweek...slowly giving way to a deeper trough digging into the Great Lakes/Midwest at the end of the week, dragging a front into the southeastern CONUS. Temperatures remain hot and humid with south/southeasterly winds pushing deep moisture off of the Gulf and keeping the mid levels warmer. Getting details out of the models with widespread showers/convection is difficult as the region is caught between the diurnal summer thunderstorms, warm onshore flow, and the advancing front. There is some more consensus about the timing of the frontal boundary at the end of the week... but slower overall through Saturday morning. Given the moisture streaming into the region, precipitable water values are increasing to more than 2". Current concern with the blended guidance is the lower QPF forecast with a slower frontal movement. Widespread showers and thunderstorms can be expected...and given the amount of moisture in place...will need to keep an eye on the threat of flooding going into the weekend. Midlevels are not significantly cooler with the advance of the front... 850mb remains at 16-18C...and the slightly cooler highs are dependent on the showers. && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 71 92 71 / 25 16 32 8 Meridian 91 69 91 69 / 33 15 39 10 Vicksburg 92 72 93 73 / 25 12 26 8 Hattiesburg 90 71 90 70 / 43 18 61 9 Natchez 89 70 91 71 / 47 12 35 8 Greenville 91 73 91 73 / 16 8 23 9 Greenwood 93 72 92 72 / 18 10 27 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/DL/HJS
Hazardous weather outlook, Jun 29, 3:31 AM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 331 AM CDT Tue Jun 29 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 300845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 331 AM CDT Tue Jun 29 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 29, 1:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
118 PM CDT Tue Jun 29 2021
MSZ033-291845-
Oktibbeha MS-
118 PM CDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OKTIBBEHA COUNTY
UNTIL 145 PM CDT...
At 118 PM CDT, Meteorologists were tracking a strong thunderstorm
near Starkville, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern
Oktibbeha County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3342 8889 3356 8907 3357 8889 3356 8884
3347 8881
TIME...MOT...LOC 1818Z 154DEG 12KT 3349 8889
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:06 PM CDT | Special Weather Statement | JAN | Copiah | 54 min |
| Jun 29, 5:16 PM CDT | Special Weather Statement | JAN | Marion | 29 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.